Alert archive / Iowa / River Flood Warnings in 2011

River Flood Warning 86, NWS Des Moines, IA

July 7, 2011Humboldt County, Kossuth County, Iowa

NWS Des Moines, IA issued this river flood warning at Jul 7, 2011, 7:57 PM CDT for Humboldt County, Kossuth County, Iowa. It took effect at Jul 7, 2011, 10:23 PM CDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jul 7, 2011, 7:57 PM CDT (00:57 UTC)
In effect from
Jul 7, 2011, 10:23 PM CDT
Expired
Jul 8, 2011, 8:36 PM CDT
In force
22 hr
Issued by
NWS Des Moines, IA
Flood severity
Minor

Counties Humboldt County, IA, Kossuth County, IA

The radar

The Des Moines radar (KDMX), 146 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Fork Des Moines River near Algona (AGNI4). The gauge peaked at 14.00 ft at Jul 8, 2011, 5:00 AM CDT.

actionminormoderate1214161807/0807/0907/10
Action stage
13 ft
Minor stage
17 ft
Moderate stage
18 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05478265, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

007 
WGUS43 KDMX 080058
FLWDMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
757 PM CDT THU JUL 7 2011

...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD 
WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...EAST 
FORK DES MOINES RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...HUMBOLDT...KOSSUTH
  
.LOCALLY HEAVY RAINFALL OVER THE PAST COUPLE DAYS UPSTREAM OF ALGONA
HAS LED TO RISES ALONG THE EAST FORK DES MOINES RIVER. THE RIVER IS
NOT EXPECTED TO GO MUCH ABOVE FLOOD STAGE HOWEVER.

RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC091-109-090057-
/O.NEW.KDMX.FL.W.0086.110708T0323Z-110710T0000Z/
/AGNI4.1.ER.110708T0323Z.110708T0600Z.110709T0000Z.NO/
757 PM CDT THU JUL 7 2011

...FLOOD WARNING IN EFFECT UNTIL FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
  THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK 
  NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE.
* UNTIL FRIDAY EVENING.
* AT  7:15 PM THURSDAY THE STAGE WAS 13.9 FEET.
* FLOOD STAGE IS 14.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE LATE THIS EVENING...AND CONTINUE 
  RISING TO 14.1 FEET AFTER MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE 
  FRIDAY EVENING.

$$

ZOGG
4 follow-up statements
935 
WGUS83 KDMX 081045
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
545 AM CDT FRI JUL 8 2011

...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...EAST FORK DES MOINES RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...HUMBOLDT...KOSSUTH
  
...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...WEST FORK DES MOINES RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...EMMET
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC063-091045-
/O.CON.KDMX.FL.W.0058.000000T0000Z-110713T0000Z/
/ESVI4.2.ER.110615T0755Z.110701T0615Z.110712T0000Z.NO/
545 AM CDT FRI JUL 8 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL MONDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE 
  IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD.
* UNTIL MONDAY EVENING.
* AT  5:00 AM FRIDAY THE STAGE WAS 8.0 FEET.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE MONDAY EVENING.


$$

IAC091-109-091044-
/O.EXT.KDMX.FL.W.0086.000000T0000Z-110709T1200Z/
/AGNI4.1.ER.110708T0930Z.110708T1000Z.110708T1200Z.NO/
545 AM CDT FRI JUL 8 2011

...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK 
  NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE.
* UNTIL THIS MORNING.
* AT  5:15 AM FRIDAY THE STAGE WAS 14.0 FEET.
* FLOOD STAGE IS 14.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...FALL BELOW FLOOD STAGE TODAY.


$$
878 
WGUS83 KDMX 081513
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1013 AM CDT FRI JUL 8 2011

...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...WEST FORK DES MOINES RIVER...EAST FORK 
DES MOINES RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...EMMET...HUMBOLDT...
  KOSSUTH
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC063-091513-
/O.EXT.KDMX.FL.W.0058.000000T0000Z-110712T1200Z/
/ESVI4.2.ER.110615T0755Z.110701T0615Z.110711T1200Z.NO/
1013 AM CDT FRI JUL 8 2011

...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE 
  IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD.
* UNTIL MONDAY MORNING.
* AT  9:00 AM FRIDAY THE STAGE WAS 7.9 FEET.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE MONDAY MORNING.


$$

IAC091-109-091512-
/O.EXT.KDMX.FL.W.0086.000000T0000Z-110709T1800Z/
/AGNI4.1.ER.110708T0930Z.110708T1000Z.110708T1800Z.NO/
1013 AM CDT FRI JUL 8 2011

...FLOOD WARNING NOW IN EFFECT UNTIL THIS AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK 
  NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE.
* UNTIL THIS AFTERNOON.
* AT  9:15 AM FRIDAY THE STAGE WAS 14.0 FEET.
* FLOOD STAGE IS 14.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...REMAIN AROUND FLOOD STAGE THROUGH THIS AFTERNOON...THEN
  BEGIN FALLING.


$$
516 
WGUS83 KDMX 082003
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
303 PM CDT FRI JUL 8 2011

...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...EAST FORK DES MOINES RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...HUMBOLDT...KOSSUTH
  
...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...WEST FORK DES MOINES RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...EMMET
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC063-092003-
/O.CON.KDMX.FL.W.0058.000000T0000Z-110712T1200Z/
/ESVI4.2.ER.110615T0755Z.110701T0615Z.110711T1200Z.NO/
303 PM CDT FRI JUL 8 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL MONDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE 
  IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD.
* UNTIL MONDAY MORNING.
* AT  2:00 PM FRIDAY THE STAGE WAS 7.8 FEET.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE MONDAY MORNING.

$$

IAC091-109-092002-
/O.EXT.KDMX.FL.W.0086.000000T0000Z-110710T0021Z/
/AGNI4.1.ER.110708T0930Z.110709T0000Z.110709T0021Z.NO/
303 PM CDT FRI JUL 8 2011

...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK 
  NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE.
* UNTIL THIS EVENING.
* AT  2:15 PM FRIDAY THE STAGE WAS 14.0 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...REMAIN NEAR FLOOD STAGE LATE THIS AFTERNOON...THEN GO 
  BELOW FLOOD STAGE THIS EVENING.

$$
704 
WGUS83 KDMX 090136
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
836 PM CDT FRI JUL 8 2011

...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...EAST FORK DES MOINES RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...HUMBOLDT...KOSSUTH
  
...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...WEST FORK DES MOINES RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...EMMET
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC063-100136-
/O.EXT.KDMX.FL.W.0058.000000T0000Z-110712T0600Z/
/ESVI4.2.ER.110615T0755Z.110701T0615Z.110711T0600Z.NO/
836 PM CDT FRI JUL 8 2011

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE 
  IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD.
* UNTIL EARLY MONDAY MORNING.
* AT 8:00 PM FRIDAY THE STAGE WAS 7.7 FEET.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE EARLY MONDAY MORNING.


$$

IAC091-109-090206-
/O.CAN.KDMX.FL.W.0086.000000T0000Z-110710T0021Z/
/AGNI4.N.ER.110708T0930Z.000000T0000Z.000000T0000Z.NO/
836 PM CDT FRI JUL 8 2011

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK 
  NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE.
* AT 8:15 PM FRIDAY THE STAGE WAS 13.9 FEET.
* FORECAST...CRESTED BELOW FLOOD STAGE AT 14.0 FEET. FALL TO 13.5 
  FEET SUNDAY MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jul 7, 6:56 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Jul 7, 6:56 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
656 PM CDT THU JUL 7 2011

...UPDATED FOR 08/00Z AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
AIRMASS CONTINUES UNSTABLE AND DRIVEN BY UNORGANIZED MESOSCALE
PROCESSES. WITH DAYTIME HEATING LESSENING...ACTIVITY SHOULD BE
LIMITED TO THE NEXT FEW HOURS. WITH LIGHT WINDS AND HIGH BOUNDARY
LAYER RH IN PLACE...FOG WILL DEFINITELY DEVELOP LATE TONIGHT. WITH
LACK OF SHORTWAVE AND PERSISTENT CLOUDS EXPECTED...AS WAS THE CASE
LAST NIGHT...PATCHY DENSE FOG WILL BE POSSIBLE. LOWS WILL REMAIN
MILD ACROSS THE REGION WITH LOWS IN THE LOWER TO MID 60S.

.LONG TERM /TONIGHT THROUGH THURSDAY/...
FIRST ISSUE WILL BE WITH THE WAA AND TIMING OF THE TSRA OVER THE
NEXT FEW DAYS.  ATTM IT LOOKS LIKE DRY WEATHER WILL HOLD THROUGH SAT
WITH ONLY A FEW TSRA MOVING INTO THE NWRN PART OF THE CWA SAT.  AN
ACTIVE WEEKEND IS IN STORE AFTER THAT WITH STRONGER FLOW SETTING UP
OVER THE AREA.  UPR HI WILL BUILD OVER THE S CNTRL CONUS AS A STRONG
UPPER LOW ADVANCES ACRS SRN CANADA OVER THE WEEKEND INTO ERY NEXT
WEEK.  INIT ROUND OF PCPN WILL COME WITH THE WAA ON SAT NGT.  SOME
MAY WELL LINGER INTO SUN MRNG...PRESENTING A PROBLEM WITH THE TEMPS
ON SUN.  A SIG AMOUNT OF CB DEBRIS COULD WELL EFFECT MAX TEMPS AND
FOR THAT REASON WENT SOMEWHAT CONSERVATIVE WITH THE HIGHS.  CDFNT
WILL ADVANCE INTO INTO THE STATE SUN NGT IN TO MON...LKLY STALLING
JUST TO THE SOUTH WITH UNSETTLED CONDITIONS EXPECTED WELL INTO NEXT
WEEK.  HEAVY RAINFALL IS A DEFINITE POSSIBILITY WITH PWATS HOLDING
IN THE 1.75 TO 2.5 INCH RANGE THRU MOST OF THE WEEK.  WEAK FLOW
PATTERN AND CAPPING MAY WELL HINDER THIS A BIT...ESPECIALLY IF THE
ECMWF IS CORRECT.  EC BUILDS HIGH FARTHER N THAN THE GFS.  GIVEN CUR
AND FCST MJO POSITION...THIS SOLN SEEMS MORE LKLY THAN NOT FOR NEXT
WEEK.  RETROGRESSION WILL TAKE PLACE EVENTUALLY...BUT WE ARE STILL
10 TO 14 DAYS OUT ON THAT.

&&

.AVIATION...08/00Z
BOUNDARY LAYER CONTINUES TO HAVE HIGH RH LEVELS AND WITH CROPS
BEGINNING TO REACH THEIR PEAK GROWING TIME...EXPECT LOW LEVEL
MOISTURE TO CONTINUE TO INCREASE WITH ANY LACK OF AIRMASS EXCHANGE
OVER OUR AREA TONIGHT. WITH SYNOPTIC FLOW NEARLY NIL...AND LITTLE
WIND...PATCHY DENSE FOG LIKELY TONIGHT ACROSS THE AREA. HAVE LOWERED
VSBY TO IFR/MVFR FOR MOST SITES WITH THE EXPECTATION THAT FG/BR WILL
IMPROVE AFT 13-14Z AND NO LONGER BE AN ISSUE AFT 16Z. /REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...REV
LONG TERM...MS JUL 11
AVIATION...ZOGG
Hazardous weather outlook, Jul 7, 3:45 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
345 PM CDT THU JUL 7 2011

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-081100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
345 PM CDT THU JUL 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE DES MOINES
RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE
AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS
EVENING...ESPECIALLY OVER NORTHERN AND WESTERN IOWA. PATCHY DENSE
FOG WILL DEVELOP TOWARD SUNRISE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY NORTHWEST
OF A DENISON TO MASON CITY LINE.

A SLIGHT RISK OF SEVERE STORMS IS FORECAST SATURDAY NIGHT INTO
SUNDAY...MAINLY WEST OF INTERSTATE 35 AND NORTH OF INTERSTATE 80.
LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN IS POSSIBLE
DURING THIS TIME. THE POTENTIAL FOR WIDESPREAD HEAVY RAIN EXIST
SUNDAY NIGHT INTO MONDAY...BUT SEVERE CHANCES APPEAR LOW AT THIS
TIME. ADDITIONAL THUNDERSTORM CHANCES ARE FORECAST MONDAY THROUGH
THURSDAY OF NEXT WEEK...BUT IT IS TOO EARLY TO DETERMINE THE
LIKELIHOOD OF SEVERE WEATHER AT THIS TIME. LOCALLY HEAVY RAINFALL
IS LIKELY FROM SOME OF THE STORMS.

IN ADDITION...HEAT INDICES ARE EXPECTED TO EXCEED 100 DEGREES
SUNDAY AFTERNOON ALONG AND SOUTH OF INTERSTATE 80.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES DURING THE WEEKEND AND
POSSIBLY EARLY NEXT WEEK.

In the hours before

Special weather statement, Jul 7, 6:53 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
653 PM CDT THU JUL 7 2011

IAZ004>007-015>017-023>028-033>039-046>050-080300-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-
MARSHALL-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...JEFFERSON...BOONE...AMES...
MARSHALLTOWN...TOLEDO
653 PM CDT THU JUL 7 2011

...CONDITIONS ARE FAVORABLE FOR FUNNEL CLOUDS...

CURRENT ATMOSPHERIC CONDITIONS SUPPORT THE DEVELOPMENT OF FUNNEL
CLOUDS. USUALLY...THESE FUNNEL CLOUDS CAN FORM FROM SHOWERS AND
WEAK THUNDERSTORMS. THESE FUNNELS ARE NORMALLY BRIEF...DROP ONLY
A FEW HUNDRED FEET FROM THE CLOUD BASE...AND RARELY BECOME A
TORNADO OR CAUSE DAMAGE. HOWEVER...IF ONE IS SPOTTED...PLEASE
REPORT IT IMMEDIATELY TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE
NATIONAL WEATHER SERVICE. IF A TORNADO WARNING WOULD BECOME
NECESSARY...TAKE APPROPRIATE ACTION.

ZOGG
Local storm report, Jul 7, 7:11 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
711 PM CDT THU JUL 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     FUNNEL CLOUD     3 E EAGLE GROVE         42.67N 93.84W
07/07/2011                   WRIGHT             IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS A SKINNY FUNNEL CLOUD
            APPROXIMATELY 3 MILES EAST OF EAGLE GROVE.

0654 PM     FUNNEL CLOUD     3 WSW BLAIRSBURG        42.46N 93.70W
07/07/2011                   HAMILTON           IA   LAW ENFORCEMENT

            HAMILTON COUNTY LAW ENFORCMENT RECEIVED MULTIPLE REPORTS
            OF SHORT LIVED FUNNEL CLOUDS IN NORTHERN PARTS OF THE
            COUNTY. A DEPUTY REPORTED ONE MORE PERSISTENT FUNNEL
            CLOUD A FEW MILES WEST SOUTHWEST OF BLAIRSBURG OFF OF
            HIGHWAY 20.

0702 PM     FUNNEL CLOUD     5 E EAGLE GROVE         42.67N 93.80W
07/07/2011                   WRIGHT             IA   BROADCAST MEDIA

            WHO RADIO RELAYED A PUBLIC REPORT OF A FUNNEL CLOUD ABOUT
            5 MILES EAST OF EAGLE GROVE.

&&

LEE
Local storm report, Jul 7, 7:23 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
723 PM CDT THU JUL 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     FUNNEL CLOUD     6 E EAGLE GROVE         42.67N 93.78W
07/07/2011                   WRIGHT             IA   TRAINED SPOTTER

            SPOTTER REPORTED A FUNNEL CLOUD 6 MILES EAST OF EAGLE
            GROVE.

0653 PM     FUNNEL CLOUD     5 NE ELDORA             42.41N 93.03W
07/07/2011                   HARDIN             IA   TRAINED SPOTTER

            SPOTTER REPORTED A FUNNEL CLOUD 5 MILES NORTHEAST OF
            ELODRA.

0700 PM     FUNNEL CLOUD     3 N WEBSTER CITY        42.51N 93.82W
07/07/2011                   HAMILTON           IA   LAW ENFORCEMENT

            WEBSTER CITY POLICE RECEIVED MULTIPLE REPORTS OF A FUNNEL
            CLOUD 3 MILES NORTH OF THE CITY.

&&

KD

Nearby

River Flood Warnings in Iowa, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.